MAUDE Adverse Event Report: PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. LANTERN DELIVERY MICROCATHETER; DQY
Catalog Number PXSLIMLAN150T90
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/04/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2016-01543, 3005168196-2016-01545, 3005168196-2016-01546, 3005168196-2016-01547.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using ruby coils and lantern delivery microcatheters (lantern).During the procedure, while attempting to advance a ruby coil through a lantern, the physician experienced resistance and the ruby coil became stuck in the lantern.Therefore, the ruby coil and lantern were removed.The physician then placed a new lantern in the target vessel and attempted to advance a new ruby coil.While advancing the new ruby coil through the lantern, the ruby coil became stuck in the lantern and would not advance further.Therefore, the ruby coil was removed.The physician then attempted to advance two other ruby coils through the lantern; however both ruby coils became stuck in the lantern at the same point and the ruby coils were removed.The procedure was completed using an additional 16 coils with the same lantern.It should be noted that the physician maintained continuous flush through the rotating hemostasis valve (rhv).There was no report of an adverse effect to the patient.

Brand Name
LANTERN DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6073133
Report Number3005168196-2016-01544
Device Sequence Number18845797
Product Code DQY
UDI-Device Identifier00814548016696
UDI-Public00814548016696
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K152840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/20/2018
Device Catalogue NumberPXSLIMLAN150T90
Device Lot NumberF66801
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/04/2016
Initial Report FDA Received Date11/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR